Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 27, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 20, 2014, 6:19 PM MDT for 5 counties in Colorado. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2014, 6:19 PM MDT (00:19 UTC)
- Expired
- May 20, 2014, 7:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 92 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:00 PM MDT | HAIL 1.5 | 11 N Arriba, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS55 KBOU 210019
SVRBOU
COC001-005-039-073-121-210100-
/O.NEW.KBOU.SV.W.0027.140521T0019Z-140521T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
619 PM MDT TUE MAY 20 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
NORTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...
SOUTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO...
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
SOUTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO...
* UNTIL 700 PM MDT
* AT 615 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF COTTONWOOD VALLEY TO 12 MILES EAST
OF AGATE...MOVING EAST AT 25 MPH. THESE STORMS HAVE A LONG HISTORY
OF PRODUCING LARGE HAIL. AS THE STORMS MOVE ACROSS SOUTHERN
WASHINGTON AND NORTHERN LINCOLN COUNTIES...LARGE HAIL IS EXPECTED
TO CONTINUE ALONG WITH PERIODS OF HEAVY RAINFALL. THIS SEVERE
THUNDERSTORM WARNING REPLACES THE PREVIOUS THUNDERSTORM WARNING
THAT WAS IN EFFECT UNTIL 615 PM MDT.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAST CHANCE...COTTONWOOD VALLEY...LINDON...WOODLIN SCHOOL...THURMAN
AND ANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE BEEN PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3980 10321 3942 10317 3947 10385 3980 10395
TIME...MOT...LOC 0015Z 281DEG 23KT 3975 10379 3953 10373
HAIL...1.75IN
WIND...60MPH
$$
DANKERS2 follow-up statements
825
WWUS55 KBOU 210044
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
644 PM MDT TUE MAY 20 2014
COC001-005-039-210052-
/O.CAN.KBOU.SV.W.0027.000000T0000Z-140521T0100Z/
ARAPAHOE CO-ELBERT CO-ADAMS CO-
644 PM MDT TUE MAY 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ARAPAHOE...
NORTHEASTERN ELBERT AND SOUTHEASTERN ADAMS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEAST COLORADO.
LAT...LON 3976 10336 3944 10333 3944 10339 3946 10369
3978 10371
TIME...MOT...LOC 0042Z 282DEG 19KT 3972 10366 3950 10360
$$
COC073-121-210100-
/O.CON.KBOU.SV.W.0027.000000T0000Z-140521T0100Z/
WASHINGTON CO-LINCOLN CO-
644 PM MDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN WASHINGTON AND NORTH CENTRAL LINCOLN COUNTIES...
AT 642 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF LAST CHANCE TO 14 MILES SOUTHEAST OF
COTTONWOOD VALLEY...MOVING EAST AT 20 MPH. THESE STORMS HAVE A LONG
HISTORY OF PRODUCING LARGE HAIL AND HEAVY RAIN.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAST CHANCE AND LINDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3976 10336 3944 10333 3944 10339 3946 10369
3978 10371
TIME...MOT...LOC 0042Z 282DEG 19KT 3972 10366 3950 10360
HAIL...1.75IN
WIND...60MPH
$$
DANKERS789
WWUS55 KBOU 210057
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
657 PM MDT TUE MAY 20 2014
COC073-121-210107-
/O.EXP.KBOU.SV.W.0027.000000T0000Z-140521T0100Z/
WASHINGTON CO-LINCOLN CO-
657 PM MDT TUE MAY 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON AND
NORTH CENTRAL LINCOLN COUNTIES WILL EXPIRE AT 700 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEAST COLORADO.
LAT...LON 3976 10336 3944 10333 3944 10339 3946 10369
3978 10371
TIME...MOT...LOC 0054Z 281DEG 23KT 3972 10366 3950 10360
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:25 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 20, 3:25 PM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 325 PM MDT TUE MAY 20 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 310 PM MDT TUE MAY 20 2014 SPC JUST ISSUED A SEVERE THUNDERSTORM WATCH FOR NEARLY ALL OF NORTHEAST COLORADO UNTIL 03Z THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS NOW UNDERWAY OVER THE FRONT RANGE. JUST GOT A REPORT OF 3/4 INCH DIAMETER HAIL UP NEAR EVERGREEN WIT THE 1ST STORM OF THE AFTERNOON. DEEPENING SOUTHEAST LOW-LEVEL FLOW FLOW CONTINUES TO ADVECT LOWER 50F DEWPOINTS WESTWARD ALONG THE NORTHERN EDGE OF THAN OLD FRONTAL BOUNDARY STALLED OUT ALONG THE CREST OF THE PALMER DIVIDE. STILL DEALING WITH A FAIR AMOUNT OF CIN ON THE PLAINS...ESPECIALLY ACROSS THE NORTHEAST CORNER OF THE STATE WHERE DEWPOINTS ONLY IN THE LOWER TO MID 40S AND CIN VALUES IN THE 80-150 RANGE. CLOSER TO THE FOOTHILLS AROUND THE DENVER AREA...FEW RECENT ACARS SOUNDINGS INDICATING A CONVECTIVE TEMPERATURE AROUND 74 DEGS. STILL STRUGGLING TO REACH THIS TEMPERATURES FARTHER OUT ON THE PLAINS WHERE READINGS STILL IN THE UPPER 60S AND LOWER 70S. OVER THE NEXT FEW HOURS...MODELS INDICATE GRADUAL WARMING OVER SOUTHERN PORTIONS OF THE I-25 URBAN CORRIDOR AS SFC WINDS TURN MORE SOUTHERLY OFF THE PALMER DIVIDE AND WITH THE SPIN-UP OF A DENVER CYCLE IN NORTHEAST DOUGLAS OR NORTHWEST ELBERT COUNTIES. MESOSCALE MODELS INDICATE A WELL FORMED CYCLONE BY 00Z/WED AND A WIND SHEAR AXIS/VORTICITY- CONVERGENCE ZONE STRETCHED ACROSS DOUGLAS AND WESTERN AAPAHOE COUNTIES...JUST CLIPPING SERN DENVER COUNTY. IN ADDITION...SHOULD SEE STEADY DESTABILIZATION AT MID-LEVELS AS A WEAK SHORTWAVE TROUGH RACES UP FROM SOUTHWEST COLORADO. TRANSPORT WINDS UP AROUND 600 MBS SWLY AT AROUND 30KTS ALREADY MOVING DISORGANIZED STORMS OFF THE FRONT RANGE. STORMS FORMING ALONG THE DENVER CONVERGENCE BOUNDARY SHOULD HAVE A MUCH BETTER CHANCE OF HOLDING TOGETHER AS SHEAR AND INSTABILITY IMPROVE. WHERE THE INVERSION BREAKS...MEAN LAYER CAPES OFF OF MODIFIED ACARS SOUNDINGS WILL BE IN THE 1000-1500 J/KG RANGE. THERE IS ALSO A SLIGHT CHANCE FOR A BRIEF WEAK TORNADO OR TWO ALONG THIS SHEAR AXIS. SKYWARN SPOTTER NETWORK HAS BEEN NOTFIED. TONIGHT...STORMS WILL CONTINUE TO TRACK NORTHEAST WHERE MOST WILL WEAKEN AND DISSIPATE. HOWEVER A FEW WILL LIKELY SURVIVE TO PRODUCE LARGE DAMAGING HAIL AND LOCALLY HEAVY RAINFALL. THEN COULD SEE SHOWERS BECOMING WIDESPREAD ACROSS THE NORTHEAST CORNER OF THE STATE BY LATE THIS EVENING. LATE TONIGHT MOIST OUTFLOW FROM THIS SHOWER COMPLEX SPREADS WESTWARD UP AGAINST THE FOOTHILLS. EXPECTING WIDESPREAD LOW/MID CLOUDS LATE TONIGHT THROUGH MID-MORNING WEDNESDAY WITH IFR CIGS AT DENVER AREA TERMINALS AFTER 09Z. ON WEDNESDAY...STRONG CIRCULATION AROUND THE BOTTOM OF A DEEPENING UPPER LOW OVER THE GREAT BASIN DRIVING INCREASING AMOUNTS OF SUBTROPICAL MOISTURE UP INTO NORTHEAST COLORADO THROUGH THE DAY. PW VALUES BY EARLY AFTERNOON JUMP OVER AN INCH UP ALONG THE NORTHERN FRONT RANGE FOOTHILLS AND CHEYENNE RIDGE. AFTER LOW CLOUDS BURN OFF AROUND MID TO LATE MORNING...MODEL SOUNDINGS INDICATE RAPID DESTABILIZATION OVER NORTHERN SECTIONS OF THE FCST AREA DURING THE EARLY AFTERNOON HRS. ONCE AGAIN SEVERE HAIL AND LOCALLY HEAVY RAIN MAIN THREATS TOMORROW AFTER 18Z. THE NORTHERN FOOTHILLS AND ADJACENT URBAN CORRIDOR IN BEST POSITION TO SEE HEAVY RAINFALL. AND WITH INCREASING SHEAR AS MID-LEVEL WINDS SLOWLY TURN SOUTHEASTERLY...CAN NOT RULE OUT ISOLATED TORNADOES. TEMPERATURES TOMORROW NEAR OR SLIGHTLY LOWER THAN TODAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 310 PM MDT TUE MAY 20 2014 MODELS KEEP THE SOUTH-SOUTHWESTERLY FLOW ALOFT FOR THE CWA WEDNESDAY NIGHT INTO FRIDAY. LATE FRIDAY AND FRIDAY NIGHT THE FLOW ALOFT IS DUE SOUTHERLY. AT 12Z SATURDAY MORNING...THE UPPER TROUGH AXIS IS OVER THE WESTERN COLORADO BORDER WITH THE CLOSED LOW OVER THE SOUTHERN BORDER OF ARIZONA/NEW MEXICO. THE QG VERTICAL VELOCITY FIELDS HAVE VERY WEAK UPWARD SYNOPTIC SCALE ENERGY PROGGED FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. THE BOUNDARY LAYER FLOW THROUGH THE FIVE PERIODS IS OFTEN UPSLOPE ON MOST OF THE MODELS. ALL THE MODELS SHOW PRETTY DECENT MOISTURE FOR THE FIVE PERIODS. THE BOUNDARY LAYER DEW POINTS ARE IN THE MID 40S TO MID 50S F FOR THE FOOTHILLS AND PLAINS ALL FIVE PERIODS. PRECIPITATION WATER VALUES ARE IN THE 0.60 INCH TO 1.10 INCH RANGE ALL FIVE PERIODS. THERE IS PRETTY DECENT CAPE PROGGED WEDNESDAY EVENING...LATE DAY THURSDAY AND LATE DAY FRIDAY. THE HIGHEST VALUES ARE AROUND 00Z THURSDAY AFTERNOON. THE QPF FIELDS SHOW MEASURABLE PRECIPITATION OVER NEARLY ALL THE CWA MUCH OF THE TIME...EVEN THE 06Z TO 18Z TIME FRAMES. AMOUNTS ARE NOT VERY HIGH...WITH THE HIGHEST AMOUNTS PROGGED FOR WEDNESDAY EVENING. WILL GO WITH 30% TO 60% POPS FOR THE 18Z TO 06Z PERIODS...AND 10-30%S FOR THE 06Z TO 18Z PERIODS. FOR TEMPERATURES...THURSDAY AND FRIDAY'S HIGHS LOOK PRETTY CLOSE TO WEDNESDAY'S. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...MODELS SHOW THE UPPER TROUGH/CLOSED LOW TO CONTINUE MOVING SLOWLY EASTWARD SATURDAY INTO MONDAY. AT 18Z MONDAY MIDDAY...THE GFS AND ECMWF SHOW THE CENTER OF AN UPPER LOW RIGHT OVER THE OKLAHOMA PANHANDLE. THE AGREEMENT BETWEEN THE TWO IS UNCANNY. UPPER RIDGING IS PROGGED ON TUESDAY. WILL KEEP THE POPS PRETTY HIGH WITH DECENT MOISTURE AROUND THROUGH SUNDAY...THEN THINGS DECREASE. && .AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON) ISSUED AT 310 PM MDT TUE MAY 20 2014 SCATTERED THUNDERSTORMS TRACKING NORTHEAST ACROSS THE DENVER METRO AREA NOW THROUGH 02Z THIS EVENING. HAIL UP TO 1.5 INCH IN DIAMETER AND WIND GUSTS TO 45KTS ARE POSSIBLE WITH THESE STORMS. THE DENVER AREA IS PRESENTLY IN A SEVERE THUNDERSTORM WATCH UNTIL 03Z THIS EVENING. STEEP LAPSE RATES AND WIND SHEAR ALONG A SOUTHWEST-NORTHEAST AXIS FROM SOUTH TO NORTHEAST OF DENVER MAY BE AN AREA WHERE A FEW BRIEF WEAK TORNADOES MAY FORM IN THE NEXT FEW HOURS. CIGS AT DENVER AREA TERMINALS COULD LOWER TO AROUND 4000 FT AGL WITH T-STORMS THROUGH EARLY THIS EVENING. STORMS MOVE OUT BY LATE EVENING...BUT AFTER MIDNIGHT MOIST OUTFLOW FROM THESE STORMS WILL PUSH BACK UP AGAINST THE FOOTHILLS PRODUCING IFR CIGS ROUGHLY AFTER 08Z TONIGHT. ON WEDNESDAY...LOW CIGS SHOULD BURN OFF AROUND 16Z ALLOWING SOLAR HEATING AND A VERY MOIST SOUTHEASTERLY/UPSLOPE FLOW TO GENERATE ANOTHER ROUND OF STRONG TO SEVERE T-STORMS IN THE DENVER AREA BY THE AFTERNOON. THESE STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD REDUCE VSBYS TO UNDER 3 MILES DURING THE AFTERNOON. && .HYDROLOGY... ISSUED AT 310 PM MDT TUE MAY 20 2014 SCATTERED THUNDERSTORMS TRACKING NORTHEAST ACROSS THE DENVER METRO AREA NOW THROUGH 02Z THIS EVENING COULD PRODUCE RAINFALL AMOUNTS UP TO 0.50 INCH IN UNDER 35 MINS. STORMS MAY ALSO PRODUCE HAIL UP TO 1.5 INCH IN DIAMETER THROUGH 03Z THIS EVENING. ON WEDNESDAY...LOW CLOUDS UP AGAINST THE FRONT RANGE SHOULD BURN OFF AROUND 16Z ALLOWING SOLAR HEATING AND A VERY MOIST SOUTHEASTERLY/ UPSLOPE FLOW TO GENERATE ANOTHER ROUND OF STRONG TO SEVERE T-STORMS ALONG THE FRONT RANGE BY THE AFTERNOON. STORMS OVER AND ALONG THE FRONT RANGE WILL BE CAPABLE OF RAINFALL AMOUNTS OF 0.50 TO 0.75 INCH...WITH THE HEAVIER AMOUNTS NORTH OF BOULDER COUNTY. RAINFALL ON SNOW COVER COULD PRODUCE LOCALIZED FLOOD ISSUES IN THE NORTHERN FOOTHILLS AFTER 1 PM MDT TOMORROW. AMPLE MOISTURE IS EXPECTED WEDNESDAY THROUGH SATURDAY...SO HEAVY RAINFALL AND FLOODING MAY BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. IT CERTAINLY BARES WATCHING. && .BOU WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR NORTHEAST PLAINS OF COLORADO...ZONES 35-36...38-49 UNTIL 03Z TONIGHT. && SHORT TERM...BAKER LONG TERM...RJK AVIATION...BAKER HYDROLOGY...BAKER/RJK
Hazardous weather outlook, May 20, 11:21 AM MDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1121 AM MDT TUE MAY 20 2014 COZ030>051-211730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1121 AM MDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS AFTER 4 PM TODAY NAMELY ACROSS SOUTHERN SECTIONS OF THE I-25 URBAN CORRIDOR...MAINLY EASTERN PORTIONS OF THE DENVER METRO AREA..AND ADJACENT SECTIONS OF ADAMS...ARAPAHOE...EASTERN DOUGLAS AND WESTERN ELBERT COUNTIES. LOW LEVEL MOISTURE WILL INCREASE ON EAST-SOUTHEAST WINDS...AND WITH STRONG DAYTIME HEATING CREATING STEEP LAPSE RATES...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM OVER THE FRONT RANGE AND ALONG THE PALMER DIVIDE EARLY THIS AFTERNOON. THEN LATE THIS AFTERNOON AND EARLY THIS EVENING A SECOND BATCH OF STORMS SHOULD FORM AROUND DENVER AND WESTERN SECTIONS OF THE PALMER DIVIDE...WITH A FEW POSSIBLY BECOMING SEVERE. LARGE HAIL UP TO 2 INCHES IN DIAMETER WILL BE THE MAIN SEVERE WEATHER THREAT TODAY. HOWEVER...CANNOT RULE OUT A BRIEF WEAK TORNADO OR TWO ALONG A WIND CONVERGENCE BOUNDARY EXPECTED TO SET UP JUST TO THE SOUTH-SOUTHEAST OF THE DENVER METRO AREA. STORMS WILL THEN SPREAD NORTHEAST ONTO THE PLAINS WHERE THEY ARE EXPECTED TO WEAKEN AND DISSIPATE LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY... MAINLY FROM THE FRONT RANGE FOOTHILLS ACROSS THE PLAINS. SEVERE STORMS WITH LARGE HAIL...STRONG OUTFLOW WINDS AND EVEN TORNADOES ARE POSSIBLE. STORM ACTIVITY IS EXPECTED TO LAST INTO THE EVENING ESPECIALLY OVER THE EASTERN PLAINS. THURSDAY THROUGH MOST OF THE HOLIDAY WEEKEND WILL FEATURE A WET AND STORMY PATTERN. SLOW MOVING THUNDERSTORMS ARE EXPECTED THURSDAY WITH AN INCREASE IN MOISTURE FRIDAY...INCREASING THE THREAD OF LOCALIZED FLOODING AND THE POTENTIAL FOR QUICK SNOWMELT OVER THE HIGHER ELEVATIONS IF RAIN FALLS ON THE SNOWPACK. SHOWERS WILL BE DECREASING LATE SUNDAY AND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 3 PM. BAKER/RJK
In the hours before
Local storm report, May 20, 4:05 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
405 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 SSE AURORA 39.67N 104.79W
05/20/2014 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0338 PM HAIL 5 SSE AURORA 39.63N 104.78W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0330 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0325 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.25 INCH DENVER CO TRAINED SPOTTER
0323 PM HAIL 3 SSW DENVER 39.68N 104.98W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0320 PM HAIL ENGLEWOOD 39.65N 104.99W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0310 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
SEVERAL WINDSHIELDS CRACKED
0306 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
JKLocal storm report, May 20, 4:36 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
436 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 SSE AURORA 39.67N 104.80W
05/20/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0350 PM HAIL 3 SSE AURORA 39.67N 104.79W
05/20/2014 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0338 PM HAIL 5 SSE AURORA 39.63N 104.78W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0330 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0325 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.25 INCH DENVER CO TRAINED SPOTTER
0323 PM HAIL 3 SSW DENVER 39.68N 104.98W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0320 PM HAIL ENGLEWOOD 39.65N 104.99W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0310 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
SEVERAL WINDSHIELDS CRACKED
0306 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0301 PM HAIL 5 WSW SHERIDAN 39.63N 105.10W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
&&
JKLocal storm report, May 20, 4:54 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
454 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 4 S STRASBURG 39.68N 104.30W
05/20/2014 M1.50 INCH ARAPAHOE CO TRAINED SPOTTER
0355 PM HAIL 2 SSE AURORA 39.67N 104.80W
05/20/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0350 PM HAIL 3 SSE AURORA 39.67N 104.79W
05/20/2014 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0338 PM HAIL 5 SSE AURORA 39.63N 104.78W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0330 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0325 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.25 INCH DENVER CO TRAINED SPOTTER
0323 PM HAIL 3 SSW DENVER 39.68N 104.98W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0320 PM HAIL ENGLEWOOD 39.65N 104.99W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0310 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
SEVERAL WINDSHIELDS CRACKED
0306 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0301 PM HAIL 5 WSW SHERIDAN 39.63N 105.10W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
&&
JKLocal storm report, May 20, 5:18 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
518 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 SSE BYERS 39.66N 104.19W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0448 PM HAIL 4 S STRASBURG 39.68N 104.30W
05/20/2014 M1.50 INCH ARAPAHOE CO TRAINED SPOTTER
0355 PM HAIL 2 SSE AURORA 39.67N 104.80W
05/20/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0350 PM HAIL 3 SSE AURORA 39.67N 104.79W
05/20/2014 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0338 PM HAIL 5 SSE AURORA 39.63N 104.78W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0330 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0325 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.25 INCH DENVER CO TRAINED SPOTTER
0323 PM HAIL 3 SSW DENVER 39.68N 104.98W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0320 PM HAIL ENGLEWOOD 39.65N 104.99W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0310 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
SEVERAL WINDSHIELDS CRACKED
0306 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0301 PM HAIL 5 WSW SHERIDAN 39.63N 105.10W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
&&
JKLocal storm report, May 20, 5:45 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 2 ENE DEER TRAIL 39.62N 104.01W
05/20/2014 M2.75 INCH ARAPAHOE CO TRAINED SPOTTER
0510 PM HAIL 4 SSE BYERS 39.66N 104.19W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0448 PM HAIL 4 S STRASBURG 39.68N 104.30W
05/20/2014 M1.50 INCH ARAPAHOE CO TRAINED SPOTTER
0355 PM HAIL 2 SSE AURORA 39.67N 104.80W
05/20/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0350 PM HAIL 3 SSE AURORA 39.67N 104.79W
05/20/2014 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0338 PM HAIL 5 SSE AURORA 39.63N 104.78W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0330 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0325 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.25 INCH DENVER CO TRAINED SPOTTER
0323 PM HAIL 3 SSW DENVER 39.68N 104.98W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0320 PM HAIL ENGLEWOOD 39.65N 104.99W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0310 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
SEVERAL WINDSHIELDS CRACKED
0306 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0301 PM HAIL 5 WSW SHERIDAN 39.63N 105.10W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
&&
JKLocal storm report, May 20, 5:48 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
548 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL DEER TRAIL 39.62N 104.04W
05/20/2014 M1.50 INCH ARAPAHOE CO TRAINED SPOTTER
HAIL COVERED THE GROUND TWO TO THREE INCHES DEEP
0532 PM HAIL 2 ENE DEER TRAIL 39.62N 104.01W
05/20/2014 M2.75 INCH ARAPAHOE CO TRAINED SPOTTER
0510 PM HAIL 4 SSE BYERS 39.66N 104.19W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0448 PM HAIL 4 S STRASBURG 39.68N 104.30W
05/20/2014 M1.50 INCH ARAPAHOE CO TRAINED SPOTTER
0355 PM HAIL 2 SSE AURORA 39.67N 104.80W
05/20/2014 M0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0350 PM HAIL 3 SSE AURORA 39.67N 104.79W
05/20/2014 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0338 PM HAIL 5 SSE AURORA 39.63N 104.78W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0330 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0325 PM HAIL 3 SE DENVER 39.70N 104.91W
05/20/2014 M1.25 INCH DENVER CO TRAINED SPOTTER
0323 PM HAIL 3 SSW DENVER 39.68N 104.98W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0320 PM HAIL ENGLEWOOD 39.65N 104.99W
05/20/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0310 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
SEVERAL WINDSHIELDS CRACKED
0306 PM HAIL LAKEWOOD 39.70N 105.11W
05/20/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0301 PM HAIL 5 WSW SHERIDAN 39.63N 105.10W
05/20/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:51 PM MDT | Special Weather Statement | BOU | Weld | 39 min |
| May 20, 11:43 PM MDT | Special Weather Statement | BOU | Weld | 62 min |
| May 20, 11:51 PM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 114 min |
| May 21, 6:47 AM MDT | Areal Flood Advisory | BOU | Morgan | 3 hr |
| May 21, 1:00 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 45 min |
| May 21, 1:36 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 39 min |
| May 21, 1:56 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 34 min |
| May 21, 2:21 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 39 min |
| May 21, 2:23 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 22 min |
| May 21, 2:42 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 33 min |
| May 21, 3:18 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 27 min |
| May 21, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 28 min |
| May 21, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 48 min |
| May 21, 4:18 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 42 min |
| May 21, 4:57 PM MDT | Tornado Warning | BOU | Adams | 48 min |
| May 21, 5:34 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.